Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 19, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 27, 2006, 10:48 AM CDT for 10 counties in Nebraska. It took effect at May 27, 2006, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 10:48 AM CDT (15:48 UTC)
- In effect from
- May 27, 2006, 1:00 PM CDT
- Expired
- May 27, 2006, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 271548 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 AM CDT SAT MAY 27 2006 NEZ006>010-026>029-038-280000- /O.NEW.KLBF.WI.Y.0019.060527T1800Z-060528T0100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1048 AM CDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE AREA TODAY AS LOW PRESSURE INTENSIFIES OVER EASTERN WYOMING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DDB
2 follow-up statements
000 WWUS73 KLBF 272045 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SAT MAY 27 2006 NEZ006>010-026>029-038-280100- /O.CON.KLBF.WI.Y.0019.000000T0000Z-060528T0100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 345 PM CDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE AREA THIS EVENING AS LOW PRESSURE INTENSIFIES OVER EASTERN WYOMING. A WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED... WITH GUSTS TO 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS73 KLBF 280111 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 811 PM CDT SAT MAY 27 2006 NEZ006>010-026>029-038-280215- /O.EXP.KLBF.WI.Y.0019.000000T0000Z-060528T0100Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 811 PM CDT SAT MAY 27 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS WILL BE MONITORED CLOSELY TONIGHT. DEEP LOW PRESSURE ACROSS THE DAKOTAS COULD PROMPT THE REISSUANCE OF THE WIND ADVISORY. $$ CDC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 27, 3:52 AM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, May 27, 3:52 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 AM CDT SAT MAY 27 2006 .DISCUSSION... WERE TO BEGIN THIS MORNING AS NUMEROUS CONCERNS AS TO HOW THE HOLIDAY WEEKEND WILL PLAY OUT. MODEL CONSISTENCY WITH PREVIOUS RUNS AND WITH EACH OTHER ARE IN GENERAL VERY POOR. MORNING CONVECTION TAKING ITS TIME TO PUSH E OVER C NEB...MEANWHILE A FEW STRAY CELLS KEEP POPPING UP OVER THE PANHANDLE. WILL MENTION THUNDER CHANCE IN THE GRIDS THROUGH 15Z...ALTHOUGH EXPECT ACTIVITY TO DIMINISH IF NOT DISAPPEAR BY 12Z...BUT WANT TO MENTION IN MORN ZFP. WINDS GOING TO BE A PROBLEM TODAY...ESPECIALLY E OF DRY LINE. 00Z NAM GUNHO ON ADVISORY CRITERIA E OF HIGHWAY 83. GFS MARGINAL AT BEST IN A FEW ISOLATED AREAS. HAVE STIRRED TOWARDS GFS AS 6Z NAM BACKED OFF COMPARED TO 00Z RUN. PROBLEM COULD OCCUR EARLY THIS MORNING AS LLJ VERY INTENSE...55 KTS AT MCCOOK PROFILER...COULD LEAD TO BRIEF HIGH GUSTS BEFORE LLJ SLACKENS. WITH COORDINATION WITH SURROUND OFFICES...WILL HOLD OFF ON ISSUING ADVISORY...HOWEVER DAY SHIFT MIGHT HAVE TO SHORT FUSE ONE IF MIXING GETS GOING STRONGER THAN ANTICIPATED. WINDS CONTINUE TO BLOW OVERNIGHT AS DECOUPLING UNLIKELY WITH STRONG HEATED AIRMASS OVERHEAD. WINDS WILL ALSO CLOSE IN ON ADVISORY CRITERIA FOR SUN...BUT WILL EVALUATE THAT ON NEXT SHIFT. LAST PROBLEM FOR TODAY WILL BE HIGH TEMPS. GUIDANCE VARIES IN SOME LOCATIONS BY ALMOST 10 DEGREES. ALSO RAINFALL FROM LAST NIGHT AND ONGOING TO FALL THIS MORNING...LIKELY TO PLAY HAVOC ON HEATING ABILITY. SUN WILL HAVE TO EVAPORATE RAINFALL FIRST THEN WORK ON MIXING/HEATING. STILL GOING TO BE WARM AS RIDGE FIRMLY IN PLACE OVER THE NATIONS MIDSECTION WITH SW FLOW USHERING IN DESERT SW HEAT...FOR NOW 90S WILL SUFFICE. COLD FRONT APPROACHES FOR SUNDAY...AGAIN MODEL DIFFERENCES IN SPEED RESULT IN 10 DEGREE DIFFERENCE IN GUIDANCE. WILL GENERALLY BLEND FOR NOW AND SEE HOW TODAY PANS OUT. EXTENDED FORECAST...MONDAY ON...HAS COLD FRONT PUSHING INTO THE REGION THEN STALLING. THIS WILL PROVIDE COOLER TEMPS AND A CHANCE FOR SMALL POPS NEAR THE BOUNDARY. FOR NOW WITH SUCH MODEL DISCREPANCIES...WILL MAKE MINOR CHANGES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK
Hazardous weather outlook, May 27, 4:32 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 432 AM CDT SAT MAY 27 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-281100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 432 AM CDT SAT MAY 27 2006 /332 AM MDT SAT MAY 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE FIRE DANGER WILL BE IN THE EXTREME CATEGORY TODAY. AREAS IN SOUTHWESTERN NEBRASKA WILL REACH THE UPPER 90S AND HAVE LOWEST RELATIVE HUMIDITIES OF 10 TO 15 PERCENT POSING THE RISK FOR FIRES TO BECOME OUT OF CONTROL. STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON FOR AREAS GENERALLY EAST OF VALENTINE TO BROKEN BOW. WHILE WINDS OF 20 TO 30 WITH HIGHER GUSTS WILL OCCUR...SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE POSSIBLE AND A WIND ADVISORY MAY BE NEEDED FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...A WEAK COLD FRONT WILL ENTER THE NORTHWEST PORTION OF NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD BE POSSIBLE WITH THESE STORMS AS WELL. FOR MEMORIAL DAY...THE COLD FRONT WILL ADVANCE THROUGH THE OUTLOOK AREA DURING THE AFTERNOON AND EVENING. THIS WILL PROVIDE THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY FOR AREAS EAST OF ONEILL TO BROKEN BOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 26, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| May 26, 11:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| May 27, 12:08 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.